Alert archive / Rhode Island / Coastal Flood Statements in 2014
Coastal Flood Statement 8, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this coastal flood statement at Nov 23, 2014, 4:53 AM EST for 5 counties in Rhode Island; Bristol County, Massachusetts. It took effect at Nov 24, 2014, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 23, 2014, 4:53 AM EST (09:53 UTC)
- In effect from
- Nov 24, 2014, 7:00 AM EST
- Expired
- Nov 23, 2014, 3:26 PM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Bristol County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 41 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 9.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845
WHUS41 KBOX 230953
CFWBOX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
453 AM EST SUN NOV 23 2014
...MINOR COASTAL FLOODING POSSIBLE ALONG PORTIONS OF THE SOUTH
COAST DURING THE MONDAY MORNING HIGH TIDE...
MAZ020-RIZ002-004>007-232000-
/O.NEW.KBOX.CF.S.0008.141124T1200Z-141124T1600Z/
SOUTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
453 AM EST SUN NOV 23 2014
...MINOR COASTAL FLOODING POSSIBLE DURING THE MONDAY MORNING HIGH
TIDE...
* LOCATION...RHODE ISLAND SOUTH COAST...ESPECIALLY ALONG
NARRAGANSETT BAY...AND SOUTH COASTAL MASSASHUSETTS AROUND
WESTPORT AND FALL RIVER.
* COASTAL FLOODING...AREAS OF MINOR COASTAL FLOODING POSSIBLE.
* TIMING...DURING THE MONDAY MORNING HIGH TIDE.
* IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS IS
POSSIBLE.
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
NARRAGANSETT BAY - FOX POINT
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.0 23/02 PM 0.0 0.0 1 NONE
4.8 23/09 PM 4.8 0.0 1 NONE
6.8 24/09 AM 5.6 1.2 2 MINOR
5.2 24/09 PM 4.8 0.4 2 NONE
5.5 25/10 AM 5.5 0.0 2 NONE
4.8 25/10 PM 4.8 0.0 1-2 NONE
NARRAGANSETT BAY - CONIMICUT POINT
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.0 23/02 PM 0.0 0.0 1 NONE
4.4 23/09 PM 4.4 0.0 1 NONE
7.0 24/09 AM 5.2 1.8 2 MINOR
5.2 24/09 PM 4.5 0.7 2-3 NONE
5.1 25/10 AM 5.1 0.0 2 NONE
4.5 25/10 PM 4.5 0.0 1-2 NONE
POINT JUDITH
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.0 23/02 PM 0.0 0.0 3-4 NONE
3.2 23/08 PM 3.2 0.0 3 NONE
5.1 24/09 AM 3.9 1.2 4-10 NONE
3.6 24/09 PM 3.2 0.4 8-9 NONE
3.8 25/09 AM 3.8 0.0 7 NONE
3.1 25/10 PM 3.1 0.0 4-5 NONE
WESTERLY
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.0 23/03 PM 0.0 0.0 2 NONE
2.8 23/09 PM 2.8 0.0 2 NONE
4.5 24/09 AM 3.3 1.2 3-6 NONE
3.0 24/10 PM 2.8 0.2 5-6 NONE
3.3 25/10 AM 3.3 0.0 4-5 NONE
2.8 25/11 PM 2.8 0.0 2-3 NONE
NEWPORT HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
4.4 23/08 AM 4.4 0.0 1-2 NONE
3.8 23/08 PM 3.8 0.0 1 NONE
5.9 24/09 AM 4.4 1.5 2 NONE
4.3 24/09 PM 3.8 0.5 2-4 NONE
4.4 25/09 AM 4.4 0.0 3 NONE
3.8 25/10 PM 3.8 0.0 1-2 NONE
WESTPORT
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.0 23/02 PM 0.0 0.0 3-4 NONE
3.7 23/08 PM 3.7 0.0 2-3 NONE
5.6 24/09 AM 4.3 1.3 3-8 MINOR
4.2 24/09 PM 3.7 0.5 5-8 NONE
4.2 25/09 AM 4.2 0.0 6 NONE
3.7 25/10 PM 3.7 0.0 3-4 NONE
FALL RIVER
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
5.3 23/08 AM 5.3 0.0 1-2 NONE
4.7 23/09 PM 4.7 0.0 1 NONE
7.1 24/09 AM 5.3 1.8 2 MINOR
5.4 24/09 PM 4.7 0.7 2-3 NONE
5.3 25/10 AM 5.3 0.0 2 NONE
4.7 25/10 PM 4.7 0.0 1-2 NONE
NEW BEDFORD - OUTSIDE HURRICANE BARRIER
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.0 23/02 PM 0.0 0.0 1 NONE
3.9 23/08 PM 3.9 0.0 1 NONE
5.9 24/09 AM 4.6 1.3 2-3 NONE
4.4 24/09 PM 3.8 0.6 2-3 NONE
4.5 25/10 AM 4.5 0.0 2 NONE
3.8 25/10 PM 3.8 0.0 1-2 NONE
$$
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON2 follow-up statements
215
WHUS41 KBOX 231533
CFWBOX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1033 AM EST SUN NOV 23 2014
...MINOR COASTAL FLOODING POSSIBLE ALONG PORTIONS OF THE SOUTH
COAST DURING THE MONDAY MORNING HIGH TIDE...
MAZ020-RIZ002-004>007-232345-
/O.CON.KBOX.CF.S.0008.141124T1200Z-141124T1600Z/
SOUTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
1033 AM EST SUN NOV 23 2014
* LOCATION...RHODE ISLAND SOUTH COAST...ESPECIALLY ALONG
NARRAGANSETT BAY...AND SOUTH COASTAL MASSASHUSETTS AROUND
WESTPORT AND FALL RIVER.
* COASTAL FLOODING...AREAS OF MINOR COASTAL FLOODING POSSIBLE.
* TIMING...DURING THE MONDAY MORNING HIGH TIDE.
* IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS IS
POSSIBLE.
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
NARRAGANSETT BAY - FOX POINT
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.0 23/02 PM 0.0 0.0 1 NONE
4.8 23/09 PM 4.8 0.0 1 NONE
6.8 24/09 AM 5.6 1.2 2 MINOR
5.2 24/09 PM 4.8 0.4 2 NONE
5.5 25/10 AM 5.5 0.0 2 NONE
4.8 25/10 PM 4.8 0.0 1-2 NONE
NARRAGANSETT BAY - CONIMICUT POINT
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.0 23/02 PM 0.0 0.0 1 NONE
4.4 23/09 PM 4.4 0.0 1 NONE
7.0 24/09 AM 5.2 1.8 2 MINOR
5.2 24/09 PM 4.5 0.7 2-3 NONE
5.1 25/10 AM 5.1 0.0 2 NONE
4.5 25/10 PM 4.5 0.0 1-2 NONE
POINT JUDITH
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.0 23/02 PM 0.0 0.0 3-4 NONE
3.2 23/08 PM 3.2 0.0 3 NONE
5.1 24/09 AM 3.9 1.2 4-10 NONE
3.6 24/09 PM 3.2 0.4 8-9 NONE
3.8 25/09 AM 3.8 0.0 7 NONE
3.1 25/10 PM 3.1 0.0 4-5 NONE
WESTERLY
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.0 23/03 PM 0.0 0.0 2 NONE
2.8 23/09 PM 2.8 0.0 2 NONE
4.5 24/09 AM 3.3 1.2 3-6 NONE
3.0 24/10 PM 2.8 0.2 5-6 NONE
3.3 25/10 AM 3.3 0.0 4-5 NONE
2.8 25/11 PM 2.8 0.0 2-3 NONE
NEWPORT HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
4.4 23/08 AM 4.4 0.0 1-2 NONE
3.8 23/08 PM 3.8 0.0 1 NONE
5.9 24/09 AM 4.4 1.5 2 NONE
4.3 24/09 PM 3.8 0.5 2-4 NONE
4.4 25/09 AM 4.4 0.0 3 NONE
3.8 25/10 PM 3.8 0.0 1-2 NONE
WESTPORT
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.0 23/02 PM 0.0 0.0 3-4 NONE
3.7 23/08 PM 3.7 0.0 2-3 NONE
5.6 24/09 AM 4.3 1.3 3-8 MINOR
4.2 24/09 PM 3.7 0.5 5-8 NONE
4.2 25/09 AM 4.2 0.0 6 NONE
3.7 25/10 PM 3.7 0.0 3-4 NONE
FALL RIVER
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
5.3 23/08 AM 5.3 0.0 1-2 NONE
4.7 23/09 PM 4.7 0.0 1 NONE
7.1 24/09 AM 5.3 1.8 2 MINOR
5.4 24/09 PM 4.7 0.7 2-3 NONE
5.3 25/10 AM 5.3 0.0 2 NONE
4.7 25/10 PM 4.7 0.0 1-2 NONE
NEW BEDFORD - OUTSIDE HURRICANE BARRIER
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.0 23/02 PM 0.0 0.0 1 NONE
3.9 23/08 PM 3.9 0.0 1 NONE
5.9 24/09 AM 4.6 1.3 2-3 NONE
4.4 24/09 PM 3.8 0.6 2-3 NONE
4.5 25/10 AM 4.5 0.0 2 NONE
3.8 25/10 PM 3.8 0.0 1-2 NONE
$$
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON904
WHUS41 KBOX 232026
CFWBOX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
326 PM EST SUN NOV 23 2014
...MINOR COASTAL FLOODING POSSIBLE ALONG THE SOUTH COAST DURING
THE MONDAY MORNING HIGH TIDE...
MAZ020-RIZ002-004>007-232130-
/O.CAN.KBOX.CF.S.0008.141124T1200Z-141124T1600Z/
SOUTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
326 PM EST SUN NOV 23 2014
* LOCATION...THE RHODE ISLAND AND MASSACHUSETTS SOUTH COASTS.
AREAS OF GREATEST CONCERN ARE ALONG NARRAGANSETT BAY...AND
SOUTH COASTAL MASSACHUSETTS AROUND WESTPORT AND FALL RIVER.
* COASTAL FLOODING...AREAS OF MINOR COASTAL FLOODING POSSIBLE.
* TIMING...DURING THE MONDAY MORNING HIGH TIDE.
* IMPACTS...MINOR FLOODING OF THE MOST VULNERABLE SHORE ROADS IS
POSSIBLE FOR A SHORT TIME.
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
NARRAGANSETT BAY - FOX POINT
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
4.8 23/09 PM 4.8 0.0 1 NONE
7.1 24/09 AM 5.6 1.5 2 MINOR
5.2 24/09 PM 4.8 0.4 2 NONE
5.5 25/10 AM 5.5 0.0 2 NONE
4.8 25/10 PM 4.8 0.0 1-2 NONE
5.4 26/11 AM 5.4 0.0 1 NONE
NARRAGANSETT BAY - CONIMICUT POINT
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
4.4 23/08 PM 4.4 0.0 1 NONE
4.4 23/09 PM 4.4 0.0 1 NONE
7.3 24/09 AM 5.2 2.1 2 MINOR
5.2 24/09 PM 4.5 0.7 2 NONE
5.1 25/10 AM 5.1 0.0 2 NONE
4.5 25/10 PM 4.5 0.0 2 NONE
5.0 26/11 AM 5.0 0.0 1 NONE
POINT JUDITH
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
3.2 23/08 PM 3.2 0.0 3 NONE
5.4 24/09 AM 3.9 1.5 6-9 NONE
3.5 24/09 PM 3.2 0.3 8-9 NONE
3.8 25/09 AM 3.8 0.0 7 NONE
3.1 25/10 PM 3.1 0.0 4-5 NONE
3.6 26/10 AM 3.6 0.0 3 NONE
WESTERLY
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.0 23/03 PM 0.0 0.0 2 NONE
2.8 23/09 PM 2.8 0.0 2 NONE
4.8 24/09 AM 3.3 1.5 5-6 NONE
3.0 24/10 PM 2.8 0.2 5 NONE
3.3 25/10 AM 3.3 0.0 4 NONE
2.8 25/11 PM 2.8 0.0 3 NONE
3.2 26/11 AM 3.2 0.0 2 NONE
NEWPORT HARBOR
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
3.8 23/08 PM 3.8 0.0 1 NONE
6.2 24/09 AM 4.4 1.8 2 NONE
4.3 24/09 PM 3.8 0.5 2 NONE
4.4 25/09 AM 4.4 0.0 2-3 NONE
3.8 25/10 PM 3.8 0.0 2 NONE
4.3 26/10 AM 4.3 0.0 1 NONE
WESTPORT
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
3.7 23/08 PM 3.7 0.0 2 NONE
5.9 24/09 AM 4.3 1.6 4-6 MINOR
4.2 24/09 PM 3.7 0.5 6 NONE
4.2 25/09 AM 4.2 0.0 6 NONE
3.7 25/10 PM 3.7 0.0 4-5 NONE
4.1 26/10 AM 4.1 0.0 2-3 NONE
FALL RIVER
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
0.3 24/02 AM 0.0 0.3 1-2 NONE
7.3 24/09 AM 5.3 2.0 2 MINOR
5.4 24/09 PM 4.7 0.7 2 NONE
5.3 25/10 AM 5.3 0.0 2 NONE
4.7 25/10 PM 4.7 0.0 2 NONE
5.2 26/11 AM 5.2 0.0 1 NONE
NEW BEDFORD - OUTSIDE HURRICANE BARRIER
TOTAL ASTRO
TIDE DAY/TIME TIDE SURGE WAVES FLOOD
/FT/ /FT/ /FT/ /FT/ CATEGORY
------- ---------- ------- ------- ------- ----------
3.9 23/08 PM 3.9 0.0 1 NONE
6.1 24/09 AM 4.6 1.5 2-3 NONE
4.4 24/09 PM 3.8 0.6 2 NONE
4.5 25/10 AM 4.5 0.0 2-3 NONE
3.8 25/10 PM 3.8 0.0 2 NONE
4.4 26/10 AM 4.4 0.0 1 NONE
$$
FRANK
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTONWhat forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Nov 23, 4:25 AM EST, 28 minutes earlier.
Area forecast discussion, Nov 23, 4:25 AM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
425 AM EST SUN NOV 23 2014
.SYNOPSIS...
DRY AND MILD TODAY. A WARM FRONT WILL BRING A BRIEF PERIOD OF
HEAVY RAIN AND GUSTY SOUTH WINDS ALONG THE COAST LATE TONIGHT AND
MONDAY MORNING FOLLOWED BY UNSEASONABLY MILD CONDITIONS MONDAY
AFTERNOON. GUSTY WINDS BUT DRIER WEATHER FOLLOWS FOR TUESDAY. A
COASTAL STORM MAY BRING SOME MIXED PRECIPITATION TO THE REGION
WEDNESDAY INTO THANKSGIVING DAY...BUT THERE IS A LOT OF
UNCERTAINTY. COLDER WEATHER FOLLOWS LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCT SHOWERS ARE MOVING ACROSS THE REGION EARLY THIS MORNING...MAINLY
ALONG AND NORTH OF THE MASS PIKE. TEMPS ARE MOSTLY ABOVE FREEZING
IN THE MID/UPPER 30S SO PTYPE IS RAIN...BUT A FEW LOCATIONS IN W
MA REPORTING 32-33 DEGREES PER MESONET SO CANT RULE OUT AN
ISOLATED POCKET OF LIGHT FREEZING RAIN...MAINLY BERKSHIRES. PRECIP
WILL END BY DAYBREAK. FURTHER SOUTH...DRY WEATHER WILL PREVAIL AS
LOW LEVELS ARE CONSIDERABLY DRIER.
FOR TODAY...WEAK SFC AND MID LEVEL RIDGING BUILDS ACROSS THE
REGION TODAY WHICH WILL BRING DRY CONDITIONS. THERE IS ENOUGH MID
LEVEL DRYING FOR SOME PARTIAL SUNSHINE TO DEVELOP WHICH WILL LEAD
TO A MILD AFTERNOON. 2M TEMPS SUGGEST MAX TEMPS WILL REACH THE LOW
TO MID 50S...WITH UPPER 40S IN THE INTERIOR HIGH TERRAIN. 925 MB
TEMPS 8-10C SO THERE IS A CHANCE TEMPS COULD BE EVEN MILDER IF
THERE IS ENOUGH SUNSHINE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
***BRIEF PERIOD OF HEAVY RAIN VERY LATE SUN NIGHT/MON MORNING
IMPACTING THE AM RUSH HOUR***
DRY WEATHER EXPECTED THROUGH MIDNIGHT. LOW PRES MOVES INTO THE GT
LAKES LATE TONIGHT WITH A WARM FRONT APPROACHING FROM THE S. GOOD
ISENTROPIC LIFT ENHANCED BY A STRONG LOW LEVEL JET WILL BRING A
PERIOD OF HEAVY RAINFALL LATE TONIGHT INTO MON MORNING. GEFS
SHOWING PWAT ANOMALY INCREASING TO +3SD AND LOW LEVEL JET REACHES
+4SD IN SNE AROUND 12Z MON SO THIS IS A GOOD SIGNAL FOR HEAVY
RAIN. HOWEVER...THE SYSTEM IS QUITE PROGRESSIVE AND WE ARE ONLY
LOOKING AT ABOUT A 6 HOUR PERIOD OF HEAVY RAIN BEFORE TAPERING
OFF BY MIDDAY MONDAY. THIS WILL LIMIT RAINFALL AMOUNTS TO
0.50-1.00" WITH LOCALLY HIGHER AMOUNTS. MAIN THREAT IS TYPICAL
MINOR POOR DRAINAGE FLOODING BUT THIS WILL BE OCCURRING DURING
THE MORNING COMMUTE. ELEVATED INSTABILITY PARAMETERS ARE NOT THAT
IMPRESSIVE BUT CANT RULE OUT AN ISOLD TSTM IN THE COASTAL PLAIN
MON MORNING AT THE NOSE OF THE LOW LEVEL JET.
THE OTHER CONCERN IS POTENTIAL FOR STRONG WINDS MONDAY MORNING
ALONG THE SOUTH COAST. NAM IS MOST ROBUST WITH THE LOW LEVEL
NEARING 75 KT AT 925 MB WHILE GFS/ECMWF SHOWING 65-70 KT.
SOUNDINGS SHOW A GOOD INVERSION WHICH WILL LIMIT THESE WINDS FROM
MIXING DOWN. A FINE LINE OF CONVECTION WHICH COULD HELP TO BRING
DOWN THESE WINDS TO THE SFC IS NOT LIKELY AS INSTABILITY IS
MARGINAL AND THERE IS NOT A COLD FRONT WHICH TYPICALLY PROVIDES A
FOCUS FOR THESE FINE LINES. TAKING ABOUT 50 PERCENT OF THE JET
SUGGESTS WIND GUSTS COULD PEAK AT 40-45 MPH WHICH IS NEAR WIND
ADVISORY CRITERIA. BEST CHANCE OF REACHING ADVISORY CRITERIA WILL
BE ACROSS CAPE/ISLANDS.
BULK OF THE RAIN IS OVER BY MON AFTERNOON...EARLIER IN WESTERN
NEW ENG...BUT CANT RULE OUT A FEW AFTERNOON SHOWERS AND LOW CLOUDS
WILL LIKELY PERSIST THROUGH THE DAY. IT WILL BE UNSEASONABLY MILD
WITH HIGHS WELL INTO THE 60S IN MANY LOCATIONS AND DEWPOINTS WILL
APPROACH 60 WITH GUSTY S/SW WINDS TO 30-35 MPH IN THE COASTAL
PLAIN. 925 MB TEMPS ARE QUITE MILD NEAR +15C WHICH WOULD NORMALLY
SUPPORT HIGHS IN THE LOWER 70S BUT THINK LOW CLOUDS WILL LIMIT
HEATING. IF WE CAN GET ANY SUN...70+ WOULD BE POSSIBLE.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...
* MILD BUT WINDY ON TUESDAY
* COASTAL STORM WITH TRAVEL IMPACTS POSSIBLE WED-THU WITH UNCERTAINTY
* COLDER WEATHER BY THE END OF THE WEEK
OVERVIEW AND MODEL PREFERENCES...
23.00Z MODEL GUIDANCE SUITE CONTINUES TO SHOW MODERATE AGREEMENT
THROUGH THE MID TERM PERIOD...INCLUDING THE REDEVELOPMENT OF DEEP
LONGWAVE TROF BY MID- LATE WEEK ACROSS THE ERN THIRD OF THE CONUS.
THE PRIMARY MODEL ISSUES AND DISAGREEMENTS ARE STILL REGARDING THE
POTENTIAL COASTAL STORM FOR LATE WED-THU. THIS DISAGREEMENT IS
LIKELY DUE TO THE FACT THAT THE EJECTING SHORTWAVE ASSOCIATED WITH
THE FRONTAL WAVE DEVELOPMENT IS STILL WRAPPED IN THE NEAR
ALEUTIAN ISLANDS LOW...AND MAY NOT BE BETTER SAMPLED FOR ANOTHER
24+ HOURS. AGREE WITH WPC...THE KEY WILL BE WHERE THE LOW PASSES
IN REGARD TO THE 40/70 BENCHMARK...WITH THE GFS LEANING ABOUT
50-100 NM E AND THE ECMWF CLOSER TO BUT W OF IT. ECENS MEAN SEEMS
TO SPLIT THIS DIFFERENCE WELL...AND GIVEN WPC/S PREFERENCE FOR IT
AS WELL...WILL LEAN THERMAL PROFILES WITH THIS UPDATE CLOSER TO
IT/S THINKING...ALTHOUGH ESSENTIALLY THIS IS CLOSE TO A GFS/ECMWF
BLEND IN SPITE OF THE FACT THE ECMWF IS WELL W OF THE BENCHMARK.
GIVEN THE UNCERTAINTY WITH THE STORM ITSELF...HOW EFFICIENTLY IT
IS ABLE TO DRAW IN THE COLDER AIR FROM THE LONGWAVE TROF TO THE W
REMAINS STILL A BIT OF A QUESTION MARK TOWARD THE END OF THE
WEEK...BUT A TREND TOWARD COLDER CONDITIONS LOOKS LIKELY.
DETAILS...
MON NIGHT INTO TUE NIGHT...
MAINLY DRY FORECAST HERE ALTHOUGH A FEW LINGERING SHOWERS ARE
POSSIBLE MAINLY MON NIGHT AS UPPER LVL SHORTWAVE PIVOTS THROUGH
ALONG WITH WEAKENING COLD FRONT. COLD AIR REMAINS TO THE W AND SO
IN SPITE OF COLD ADVECTION W-FLOW...EXPECT TEMPS TO REMAIN NEAR TO
EVEN SLIGHTLY ABOVE NORMAL.
WED INTO THU...
AS MENTIONED ABOVE...THERE IS STILL TOO MUCH UNCERTAINTY HERE FOR
A HIGH CONFIDENCE FORECAST EVEN WITH THE POTENTIAL IMPACTS AT
PLAY. IN ANY CASE...DO HAVE CONFIDENCE IN A MORE RAPIDLY DEEPENING
COASTAL LOW PRES MOVING OUT OF THE MID ATLANTIC TO THE SE MA
COASTLINE...MAKING IT/S CLOSEST PASS ESPECIALLY WED
NIGHT...DIPPING BELOW 1000MB. THE EXACT TRACK IS THE MAIN QUESTION
AND AS SUCH...WHAT THE THERMAL PROFILE IS MOST LIKELY TO LOOK
LIKE. AT THIS TIME...0C H92 LINE VARIES BETWEEN JUST W OF THE BOS-
PVD CORRIDOR TO OFFSHORE...SO EXACTLY WHERE ANY RAIN/SNOW LINE
DEVELOPS REMAIN IN FLUX. GIVEN THE DYNAMICS AS POINTED OUT BY THE
PREVIOUS FORECASTER...WETBULB/DYNAMIC COOLING ARE LIKELY TO LEAD
TO COOLER TEMPS THAN THE STRAIGHT 2M MODEL TEMPS WOULD
INDICATE...SO EVEN WITH THE FURTHER E TRACK...SNOW IS POSSIBLE.
HOW MUCH IS JUST TOO UNCERTAIN TO CALL GIVEN NOT JUST THE THERMAL
PROFILE ISSUES... THERE IS A BANDING SIGNAL AND TROWAL SIGNATURE
TOWARD THE NE QUADRANT. WHICH COULD PROVIDE DYNAMIC COOLING.
WHAT THIS ALL MEANS IS THAT THERE IS THE CHANCE FOR A COASTAL
STORM...WITH WINTERY PRECIP AND POSSIBLY EVEN PLOWABLE SNOW
DEPENDING ON THE FINAL TRACK FOR THE WED AFTERNOON INTO EARLY
THANKSGIVING MORNING TIMEFRAME. EXACTLY HOW MUCH SNOW AND WHERE
RAIN/SNOW LINE SETS UP REMAINS IN QUESTION. BUT PRECIP IS LIKELY TO
LEAN E GIVEN SIGNALS FOR HEAVY RAIN ON THE RAIN SIDE AS WELL AS
GUSTY WINDS IF THE TRACK IS CLOSER. COULD ALSO BE SIGNIFICANT
GRADIENT BETWEEN WRN MA/CT/NH AND EARN MA/RI IN SNOW/RAINFALL.
ALSO...AS MENTIONED BY PREVIOUS FORECASTER...COASTAL FLOODING THREAT
APPEARS RELATIVELY LOW GIVEN THE RAPID MOVEMENT /LACK OF DOWNSTREAM
BLOCKING/ AND LOW ASTRONOMICAL TIDES. ALL THESE FEATURES WILL HAVE
TO BE WATCHED GIVEN THEY WILL BEGIN DURING A VERY BUSY TRAVEL PERIOD
ON WED.
FRI...
COLDER AIR BEGINS TO BUILD IN BEHIND THE EXITING LOW
PRES...EXPECT A TREND TOWARD DRIER BUT COLDER WEATHER BY LATE IN
THE WEEK.
NEXT WEEKEND...
AS CORE OF COLD AIR TROF BEGINS TO MOVE OVER...EXPECT TEMPS BELOW
NORMAL...AND POSSIBLY EVEN A WEAK WAVE OF LOW PRES/CLIPPER.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT-TERM /THROUGH MONDAY/...
THROUGH 12Z...MAINLY VFR CIGS WITH POCKETS OF MVFR BERKSHIRES AND
MONADNOCKS. SCT SHOWERS MOVING ACROSS W AND CENTRAL MA WITH ISOLD
-FZRA IN THE BERKSHIRES. SW GUSTS TO 35 KT CAPE/ISLANDS WILL BE
DIMINISHING THROUGH 12Z. AREAS OF LLWS POSSIBLE...MAINLY IN THE
CT VALLEY WHERE SFC WINDS SOUTH AND 2K WINDS WEST AROUND 40 KT.
TODAY...HIGH CONFIDENCE. VFR.
TONIGHT INTO MONDAY...MODERATE CONFIDENCE.
DETERIORATING CONDITIONS TO MVFR-IFR AS WIDESPREAD RAIN...LOCALLY
HEAVY MOVES WEST TO EAST ACROSS THE REGION...BEGINNING AROUND 06Z
CT VALLEY AND REACHING E COAST BY 10Z. ISOLD TSTM POSSIBLE MON
MORNING NEAR THE SOUTH COAST. RAIN TAPERS OFF 12-16Z W TO E BUT
IFR CIGS WILL LIKELY PERSIST THROUGH THE DAY ALONG WITH PATCHY
FOG AS HIGHER DEWPOINTS MOVE IN. A PERIOD OF S WIND GUSTS TO
30-40 KT POSSIBLE 12-16Z MON ALONG THE S COAST AND ESPECIALLY
CAPE/ISLANDS...THEN SW GUSTS TO 30 KT COASTAL PLAIN IN THE
AFTERNOON. LLWS WILL ALSO BE A CONCERN LATE TONIGHT CT VALLEY
SHIFTING TO SE NEW ENG MON MORNING AS SOUTHERLY LOW LEVEL JET
50-60 KT DEVELOPS AT 2K FT.
KBOS TERMINAL...HIGH CONFIDENCE.
KBDL TERMINAL...HIGH CONFIDENCE. SHOWERS MAINLY N OF TERMINAL.
LLWS POSSIBLE EARLY THIS MORNING.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY.
MON NIGHT INTO TUE NIGHT...MODERATE CONFIDENCE. MAINLY VFR. BUT A
FEW LEFTOVER SHOWERS POSSIBLE MON NIGHT ESPECIALLY MAY YIELD MVFR
CONDITIONS. W-SW WIND GUSTS ABOUT 20-25 KT AT TIMES EACH DAY.
WED INTO THU...LOW CONFIDENCE. A COASTAL LOW PRES WILL MOVE
SOMEWHERE BETWEEN JUST ONSHORE OF SE MA OR OFFSHORE. GIVEN THIS
UNCERTAINTY IN TRACK...THERE IS UNCERTAINTY IN SNOW/RAIN
POTENTIAL...BUT THERE IS THE POSSIBILITY OF EACH WITH ACCUMULATIONS
OF SNOW. NE WINDS COULD ALSO GUST 25+ OR MORE EITHER DAY.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH MONDAY/...
TODAY...HIGH CONFIDENCE.
SW GUSTS 25-30 KT SE WATERS EARLY...OTHERWISE DIMINISHING WIND
THROUGH THE MORNING WITH GUSTS DROPPING BELOW SCA THRESHOLDS THIS
AFTERNOON.
TONIGHT AND MONDAY...MODERATE CONFIDENCE.
DEVELOPING LOW LEVEL JET WILL RESULT IN GUSTY S WINDS LATE TONIGHT
INTO MONDAY. THERE IS AN INVERSION OVER THE WATERS WHICH WILL
LIKELY LIMIT GUSTS AND PREVENT STRONG WINDS FROM MIXING
DOWN. HOWEVER GIVEN STRENGTH OF THE JET...GALE FORCE GUSTS TO
35-40 KT SEEM PLAUSIBLE AND GALE WARNINGS MAY BE NEEDED. SEAS
WILL LIKELY BUILD TO BETWEEN 10 AND 15 FEET ACROSS THE SOUTHERN
WATERS WITH VERY LONG FETCH.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY.
MONDAY NIGHT THROUGH TUESDAY NIGHT...HIGH CONFIDENCE. AT LEAST SMALL
CRAFT ADVISORY CONDITIONS WITH WINDS MAINLY SW-W AND GUSTS 25-30 KT
INTO EARLY TUE. SEAS ALSO AROUND 8-10 FT. BOTH WINDS AND SEAS DROP
OFF LATE TUE TONIGHT WITH A BRIEF LULL EXPECTED INTO EARLY WED. LOW
PROBABILITY OF SOME GALE FORCE GUSTS ON TUE.
WED AND THU...LOW CONFIDENCE. A COASTAL STORM WILL PASS SOMEWHERE
NEAR 40N/70W...THIS WILL YIELD BUILDING SWELL AND WINDS SHIFTING
FROM NE LATE WED TO WNW BY LATE THU. DEPENDING ON HOW CLOSE THE
STORM COMES...HEAVY RAIN AND AT LEAST SMALL CRAFT ADVISORY
CONDITIONS ARE POSSIBLE. GALES ALSO A POSSIBILITY. VISIBILITIES
DROP IN RAIN/FOG.
&&
.TIDES/COASTAL FLOODING...
ASTRONOMICAL TIDES ARE FAIRLY HIGH DURING THE MON MORNING HIGH
TIDE CYCLE. WITH SOUTHERLY GALES EXPECTED...A STORM SURGE OF 1-2
FT IS POSSIBLE ALONG THE SOUTH COAST WHICH MAY BRING SOME
LOCATIONS TO MINOR FLOOD. THE MAIN THREAT FOR MINOR COASTAL
FLOODING WILL BE ALONG NARRAGANSETT BAY AND WESTPORT HARBOR DUE
TO SOUTHERLY FETCH. COASTAL FLOOD ADVISORIES MAY EVENTUALLY BE
NEEDED. NO FLOODING IS EXPECTED ALONG THE EAST COAST.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
ANZ231>235-237.
SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ236.
SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR ANZ250-
254>256.
SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR ANZ251.
&&
SYNOPSIS...KJC/DOODY
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...DOODY
AVIATION...KJC/DOODY
MARINE...KJC/DOODY
TIDES/COASTAL FLOODING...KJCHazardous weather outlook, Nov 23, 3:54 AM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 354 AM EST SUN NOV 23 2014 CTZ002>004-MAZ002>019-021>024-026-NHZ011-012-015-RIZ001-003-008- 240900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- WESTERN KENT RI-BLOCK ISLAND RI- 354 AM EST SUN NOV 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MONDAY...THERE IS THE LOW PROBABILITY OF WIND HEADLINES AS WINDS GUST UP TO 50 MPH...ESPECIALLY ALONG THE SOUTH- AND SOUTHEAST- COASTLINE OF NEW ENGLAND ESPECIALLY EARLY. WEDNESDAY INTO THURSDAY MORNING...THERE IS THE POTENTIAL FOR A COMBINATION OF IMPACTS INCLUDING WINTRY PRECIPITATION...HEAVY RAIN...AND STRONG WINDS ASSOCIATED WITH A STORM THE HEIGHT OF WHICH WILL OCCUR AROUND MIDNIGHT THURSDAY WHILE TRACKING NORTH- EAST IN THE VICINITY OF NANTUCKET. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-240900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 354 AM EST SUN NOV 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. LATE TONIGHT INTO TOMORROW...THERE IS A MODERATE PROBABILITY OF SOUTHERLY GALES ESPECIALLY OVER THE SOUTHERN- AND SOUTHEASTERN- WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WEDNESDAY INTO THURSDAY MORNING...THERE IS THE POTENTIAL FOR A COMBINATION OF IMPACTS INCLUDING HEAVY RAIN AND GALE-FORCE WINDS ASSOCIATED WITH A STORM THE HEIGHT OF WHICH WILL OCCUR AROUND MIDNIGHT THURSDAY WHILE TRACKING NORTHEAST IN THE VICINITY OF NANTUCKET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020-RIZ002-004>007-240900- SOUTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI- 354 AM EST SUN NOV 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COMBINATION OF BUILDING SOUTHERLY WINDS...ASTRONOMICALLY HIGH TIDES AND SOME STORM SURGE EARLY MONDAY MORNING COULD YIELD SOME MINOR COASTAL FLOODING ALONG THE COAST OF RHODE ISLAND INCLUDING NARRAGANSETT BAY...AND BUZZARDS BAY IN MASSACHUSETTS. THE TIME OF THE HIGH TIDE OF CONCERN IS AROUND 9 AM MONDAY. MONDAY...THERE IS THE LOW PROBABILITY OF WIND HEADLINES AS WINDS GUST UP TO 50 MPH...ESPECIALLY ALONG THE SOUTH- AND SOUTHEAST- COASTLINE OF NEW ENGLAND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Nov 22, 11:19 PM EST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1119 PM EST SAT NOV 22 2014 MAZ002>004-008-010-026-NHZ011-015-230900- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...AMHERST...NORTHAMPTON...AYER... JAFFREY...KEENE...PETERBOROUGH...WEARE 1119 PM EST SAT NOV 22 2014 ...ISOLATED POCKETS OF LIGHT FREEZING RAIN POSSIBLE TONIGHT ACROSS PORTIONS OF THE INTERIOR HIGH TERRAIN... SPOTTY LIGHT SHOWERS ARE MOVING ACROSS WESTERN NEW ENGLAND TONIGHT. TEMPERATURES ARE MOSTLY ABOVE FREEZING...IN THE MID TO UPPER 30S BUT THERE ARE A FEW COLDER SPOTS. TEMPERATURES MAY FALL TO NEAR FREEZING ACROSS PORTIONS OF THE INTERIOR HIGH TERRAIN LEADING TO ISOLATED POCKETS OF LIGHT FREEZING RAIN. THE BEST CHANCE FOR ANY LIGHT FREEZING RAIN WILL BE ACROSS THE HIGHEST TERRAIN OF THE BERKSHIRES...MONADNOCKS AND NORTHERN WORCESTER HILLS. THE REST OF THE REGION WILL BE WARM ENOUGH FOR JUST A FEW RAIN SHOWERS. MOTORISTS PLANNING TRAVEL TONIGHT SHOULD BE PREPARED FOR POTENTIAL SLIPPERY SPOTS ACROSS THE HIGHER TERRAIN OF INTERIOR SOUTHERN NEW ENGLAND.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 2:19 PM EST | Wind Advisory | BOX | Bristol, Kent, Newport, Washington | 24 hr |
| Nov 23, 3:46 PM EST | Coastal Flood Advisory | BOX | Bristol, Kent, Newport, Providence, Washington | 19 hr |
| Nov 23, 2:03 PM EST | Gale Warning | BOX | 32 hr | |
| Nov 23, 2:03 PM EST | Small Craft Advisory | BOX | 53 hr |
Nearby
Coastal Flood Statements in Rhode Island, 2014Coastal Flood Statements in Massachusetts, 2014Every coastal flood statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.